Indiana, 2008Flash Flood and Heavy Rain in Indiana, July 7, 2008
July 7, 2008 · NWS IND · 2 events in 1 county or zone
Rainfall of around 3 inches or more fell across parts of Lawrence County in south central Indiana overnight, causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall of around 3 inches or more fell across parts of Lawrence County in south central Indiana overnight, causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 7, 6:30 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 7, 6:30 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT MON JUL 7 2008
.AVIATION DISCUSSION...FOR THE 12Z TAFS
AN UPPER LEVEL DISTURBANCE WAS MOVING THROUGH INDIANA AT THE
BEGINNING OF THE TAFS. THIS WAS BRINGING SHOWERS AND TSTMS WITH IT.
IN THE HEAVIER TSTMS CONDITIONS MAY BRIEFLY DECREASE TO IFR IN RAIN.
OUTSIDE OF THIS MVFR CONDITIONS CAN BE EXPECTED. THIS DISTURBANCE
WILL MOVE OUT OF TAF LOCATIONS BY 17Z. THIS WILL GIVE VFR
CONDITIONS. WITH THE DAYTIME HEATING SCT TSTMS MAY AGAIN DEVELOP
AFTER 20Z. AFTER SUNSET THESE WILL DIMINISH. A COLD FRONT WILL MOVE
TOWARD INDIANA FROM THE NW LATE IN THE TAF PERIOD. MORE TSTMS WILL
BE POSSIBLE AFTER 09Z. ALSO AFTER 09Z THE MOISTURE FROM THE RAIN
TODAY MAY CAUSE SOME FOG TO DEVELOP GIVING MVFR CONDITIONS.
&&
.DISCUSSION...
PROBLEM OF DAY POPS NEXT FEW DAYS.
TSRA FIRED QUICKLY OVER WRN PTNS CWA AROUND 04Z. NOW SEEM TO BE
FALLING APART AS THEY HIT HIGH DRIER AIR. HOWEVER THEY ARE JUST THE
OPENING ROUND IN CHC OF PRECIP THAT WILL CONTINUE FOR SEVERAL DAYS
AS FRONT HOVERS NORTH OF STATE THEN MOVES SOUTH TUESDAY
NIGHT/WEDNESDAY.
MAJOR MODELS AGREE WITH THIS SCENARIO. DEVIL IS IN THE DETAILS FOR
A GOOD POP FORECAST.
MET HANDLED CURRENT SITUATION FAIRLY WELL IN YESTERDAYS
PACKAGE...AND SEEMS TO BE SUPPORTED BY SRF. FOR TODAY I WILL TAKE
ITS POPS EXCEPT WILL TRIM TO NO MORE THAN 60 IN NORTHWEST WHERE IT
DIFFERS MOST FROM OTHER GUIDANCE.
TONIGHT MOST OF THE MODELS INDICATE THE DEVELOPING WARM FRONT
CAUSING TODAYS POPS WILL HAVE MOVED TO THE NORTHEAST WHICH PRODUCING
BREAK IN THE ACTION. SLGT CHANCE FROM BOTH MET AND FWC LOOK OK.
TUESDAY THE FRONT TRIES TO RETURN WITH A VERY HUMID FLOW IN ADVANCE.
RAIN EITHER TOMORROW OR TOMORROW NIGHT SEEMS GOOD BET...MAYBE NOT
BOTH WHEN. SOME DISAGREEMENT ABOUT WHEN FRONT WILL PASS...BUT WHEN
YOU THROW IN SREF PREPODANCE OF EVIDENCE WOULD BE TUESDAY NIGHT. I
WILL HAVE HIGH CHC POPS TOMORROW AND LIKELY TMRW NIGHT.
AFTER THAT ITS JUST A MATTER OF PHASING THE RAIN OUT WITH LOW POPS
WENDESDAY IN CASE TIMING OFF ON FRONT AND DRY WEDNESDAY NIGHT.
FOR TEMPS...I MOSTLY LIKE THE MET. OTHER GUIDANCE SEEMS TOO WARM
WITH WET GROUND AND RATHER HUMID CLOUDY WEATHER ON TAP. MET MADE
NEED TO BE SHAVED A DEGREE OR TWO WEDNESDAY ON NORTH SIDE OF FRONT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...SH
PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Jul 7, 9:12 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 AM EDT MON JUL 7 2008
INZ042-045>049-051>057-060-062>065-072-081415-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-MONROE-BROWN-BARTHOLOMEW-
DECATUR-JENNINGS-
1012 AM EDT MON JUL 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS THAT CAN CAUSE BRIEF FLOODING OF LOW LYING AND POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. SOME
STORMS ON TUESDAY MAY BECOME STRONG BUT AT THIS POINT SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ061-067>071-081415-
GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
1012 AM EDT MON JUL 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS THAT CAN CAUSE BRIEF FLOODING OF LOW LYING AND POORLY
DRAINED AREAS.
NEAR BANK FULL CONDITIONS ARE POSSIBLE TODAY ON AREA RIVERS AND
STREAMS...INCLUDING THE WHITE AND EAST FORK WHITE RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. SOME
STORMS ON TUESDAY MAY BECOME STRONG BUT AT THIS POINT SEVERE
WEATHER IS NOT EXPECTED.
NEAR BANK FULL CONDITIONS WILL CONTINUE ON THE WHITE AND EAST FORK
WHITE RIVERS THIS WEEK. HEAVY RAINFALL FROM MONDAY AND ANY
ADDITIONAL RAIN THAT WILL COME THIS WEEK...MAY INCREASE THE
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>041-043-044-081415-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-
1012 AM EDT MON JUL 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS THAT CAN CAUSE BRIEF FLOODING OF LOW LYING AND POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE TUESDAY...AND THERE IS A SLIGHT RISK OF
SEVERE WEATHER. THIS SLIGHT RISK IS ALONG AND NORTHWEST OF A LINE
FROM ROCKVILLE...TO NOBLESVILLE...AND MUNCIE. THE GREATEST THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...AND
FREQUENT LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE EARLY
WEDNESDAY...BUT AT THIS POINT SEVERE WEATHER IS NOT EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AFTERNOON.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JOHNSON
Flash Flood, Lawrence
- When
- July 7, 9:29 AM EST to 10:45 AM EST
- Where
- Lawrence County, 0.43 mi WNW of Virgil Grissom Arpt to 1.45 mi WNW of Pinhook
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 38.833, -86.427
A CoCoRaHS rainfall observer reported 1.99 inches of rain falling between about 745 AM EST and 930 AM EST. The observer also observed heavy road and field flooding with culverts overflowing.
Heavy Rain, Lawrence
- When
- July 7, 9:30 AM EST to 10:45 AM EST
- Where
- Lawrence County, 4 mi NE of Mitchell
- Reported by
- CoCoRaHS
- Coordinates
- 38.771, -86.418
A CoCoRaHS rainfall observer reported that 2.63 inches of rain fell between approximately 800 AM EST and 930 AM EST, with minor flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Dakota, July 7, 20083 injured · $1.5 million · EF3 · 3 events
- Tornadoes and Hail in North Dakota, July 7, 2008$877,000 · EF3 · 22 events
- Tornado and Damaging Winds in Wisconsin, July 7, 20081 death · 1 injured · $218,000 · EF1 · 14 events
- Lightning Strike in North Carolina, July 7, 20081 death · 4 injured · 1 event
- Hail and Damaging Winds in Georgia, July 7, 2008$3.5 million · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Iowa, July 7 to 8, 2008$580,000 · 61 kt wind · 39 events
- Hail in Nebraska, July 7, 2008$735,000 · 1 in hail · 8 events
- Flash Flood and Hail in Kansas, July 7, 2008$212,000 · 52 kt wind · 5 events
- Hail in Minnesota, July 7, 2008$220,000 · 1.75 in hail · 2 events
- Damaging Winds in Minnesota, July 7, 2008$88,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in Virginia, July 7 to 8, 2008$16,000 · 1.75 in hail · 44 events
- Lightning Strike in Georgia, July 7, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124352, 124353.